Alert archive / Georgia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 193, NWS Tallahassee, FL

December 16, 2000Clay County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Dec 16, 2000, 8:25 PM EST for Clay County, Georgia. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 16, 2000, 8:25 PM EST (01:25 UTC)
Expired
Dec 16, 2000, 9:15 PM EST
In force
50 min
Issued by
NWS Tallahassee, FL
Area
Whole counties

County Clay County, GA

What was reported inside it

TimeReportWhereRemark
Dec 16, 8:50 PM ESTThunderstorm WindCountywide, GASeveral trees and power lines down. Reported by the Clay County EMA.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 16, 5:00 PM ESTTornado WatchSPC6 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2000-12-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1141 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2000-12-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 293 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1141 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
522 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
293 m²/s²
0-3 km storm-relative helicity
362 m²/s²
Significant tornado parameter
2.5
Supercell composite
8.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 170126
SVRTLH
ALC067-069-GAC061-099-170215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
825 PM EST SAT DEC 16 2000

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN HENRY COUNTY IN ALABAMA
  HOUSTON COUNTY IN ALABAMA
  CLAY COUNTY IN GEORGIA
  EARLY COUNTY IN GEORGIA

* UNTIL 915 PM EST(815 PM CST)...

* AT 825 PM EST(725 PM CST) NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 4 MILES NORTH
  OF PLEASANT PLAINS...OR ABOUT 7 MILES EAST OF HEADLAND...MOVING
  EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WILLIAMS...PLEASANT PLAINS BY 725 PM CST...
  ROCK HILL...FREEMAN BY 830 PM EST...
  BLAKELY...KOLOMOKI MOUNDS SP BY 840 PM EST...
  COLOMOKEE BY 845 PM EST...

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY PRODUCE TORNADOES WITH
LITTLE OR NO ADVANCE WARNING. REMAIN CALM...BUT BE ALERT FOR RAPIDLY
CHANGING CONDITIONS.

THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. LARGE HAIL IS ALSO
POSSIBLE.


LAT...LzON 3144 8528 3127 8523 3128 8476 3162 8500

.END
17-GOULD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 16, 4:50 PM EST, 3 hours 35 minutes earlier.

Area forecast discussion, Dec 16, 4:50 PM EST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
450 PM EST SAT DEC 16 2000

*UPDATED TO INCLUDE NEW TORNADO WATCH INFORMATION.

BEEN A VERY BUSY DAY WITH 9 TORNADO AND 6 SVR TSTM WARNINGS AT THE
MOMENT. VARIOUS REPORTS OF SERIOUS INJURIES AND DAMAGE TO HOMES IN
SE ALA NRN SXNS IN PANHANDLE.

BRIEFLY STRONG SQUALL LINE AHEAD OF MAIN FRONT BARRELED THRU WRN
PANHANDLE AND SE ALA WITH ONE CELL IN PARTICULAR REGENERATG AND
GENERTG MUCH DAMAGE. LINE SLOWED DOWN WITH CELLS TRAINING NEWD
RATHER THAN EWD SO ACTIVITY BEING CONFINED TO ONE AREA. MAIN FRONT
FROM LA/MS BORDER NEWD MISSISSIPPI AND MOVING EWD. ASSOD WX
FORECASTED TO CROSS CWFA BEGINNING LATE EVENING SE ALA TO ABOUT 9 AM
SE BIG BEND. CULPRIT IS DIGGING TROF WITH STRONG H85 JET AND H25
150+ KNOT JET DIGGING DOWN BACKSIDE OF TROUGH. LATEST RUNS ALL SHOW
TROF FARTHER SOUTH THAN 00Z RUNS. STRONGEST ACTIVITY REMAINS IN
CNTRL/NRN ALA BUT ENUF ENERGY TO CAUSE "HAVOC' ACROSS SXNS OF CWFA.
LIKELY POPS THRU 1ST PD WITH LINGERING POPS SE THIRD CWFA (MAINLY
SCNTRL/BIG BEND) 2ND PERIOD. SEVERE WX REMAINS A THREAT THRU TONIGHT
ALTHO TORNADO WATCH MAY EXPIRE AT 5 PM EST.

BEHIND FRONT...RAPID CAA...DROP IN TEMPS/RH WITH HIGHS TOMORROW
LITTLE DIFFERENT FROM LOWS TONIGHT. AND FOR MONDAY NIGHT...TEMPS TO
BOTTOM OUT TO LOW TO MID 20S INLAND AND HARD FREEZE LOOKS GOOD.

MARINE: WINDS AND SEAS TO INCREASE RAPIDLY ALONG AND BEHIND THE
FRONT. AFTER TALKING TO TPC WILL GO SCA THIS EVENING INCREASING TO
MINIMAL GALE CONDS OVERNIGHT.

FIRE WEATHER:RAPID DRYING OUT OF AIRMASS TOMORROW WITH 20 FOOT WINDS
ABOVE 15 KNOTS MAKES RED FLAG WARNING ALL FLA A NO BRAINER. WATCH
FOR MONDAY.

PRELIM NUMBERS...

TLH  045 047 025 030 7100
PFN  042 049 032 053 7200
DHN  037 042 024 052 6-00
ABY  041 044 025 048 7200
VLD  045 051 026 053 7300

.TLH...
AL...TORNADO WATCH UNTIL 10 PM CST.
GA...TORNADO WATCH UNTIL 11 PM EST.
FL...GALE WARNING FOR PANHANDLE WATERS...EXTENDING TO APALACHEE BAY
     AFTER MIDNIGHT.
     SCA UNTIL MIDNIGHT APPALACHICOLA RVR TO SUWANNEE RVR.
     RED FLAG WARNING SUNDAY AFTERNOON ALL COUNTIES.
     FIRE WEATHER WATCH MONDAY AFTERNOON ALL COUNTIES.

BLOCK/BARRY

In the hours before

Special weather statement, Dec 16, 4:38 PM EST, 3 hours 47 minutes before
ALZ065>069-GAZ120>131-142>148-155>161-170400-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
438 PM EST SAT DEC 16 2000

THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR
SOUTHEAST ALABAMA...AND SOUTHWEST AND SOUTH CENTRAL GEORGIA...
EFFECTIVE UNTIL 11 PM EST...(10 PM CST).

THIS WATCH INCLUDES THE FOLLOWING COUNTIES: IN ALABAMA...COFFEE...
GENEVA...DALE...HENRY...AND HOUSTON. IN GEORGIA...QUITMAN...CLAY...
EARLY...MILLER...SEMINOLE...RANDOLPH...CALHOUN...BAKER...DECATUR...
TERRELL...DOUGHERTY...MITCHELL...GRADY...LEE...WORTH...COLQUITT...
THOMAS...TURNER...TIFT...COOK...BROOKS...BEN HILL...IRWIN...
BERRIEN...LANIER...AND LOWNDES.

REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

17-GOULD
Special weather statement, Dec 16, 5:22 PM EST, 3 hours 3 minutes before
ALZ065>069-GAZ120>131-142>148-155>161-170400-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
438 PM EST SAT DEC 16 2000

THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR
SOUTHEAST ALABAMA...AND SOUTHWEST AND SOUTH CENTRAL GEORGIA...
EFFECTIVE UNTIL 11 PM EST...(10 PM CST).

THIS WATCH INCLUDES THE FOLLOWING COUNTIES: IN ALABAMA...COFFEE...
GENEVA...DALE...HENRY...AND HOUSTON. IN GEORGIA...QUITMAN...CLAY...
EARLY...MILLER...SEMINOLE...RANDOLPH...CALHOUN...BAKER...DECATUR...
TERRELL...DOUGHERTY...MITCHELL...GRADY...LEE...WORTH...COLQUITT...
THOMAS...TURNER...TIFT...COOK...BROOKS...BEN HILL...IRWIN...
BERRIEN...LANIER...AND LOWNDES.

REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE}
WARNINGS.

17-GOULD
Special weather statement, Dec 16, 6:32 PM EST, 1 hour 53 minutes before
FLZ007>019-026>028-GMZ750-755-770-775-170400-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
632 PM EST SAT DEC 16 2000

THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR THE
FLORIDA BIG BEND AND PANHANDLE...EFFECTIVE UNTIL 11 PM EST (10 PM
CST).

THIS WATCH INCLUDES THE FOLLOWING COUNTIES: WALTON...HOLMES...
WASHINGTON...BAY...JACKSON...CALHOUN...GULF...GADSDEN...LIBERTY...
FRANKLIN...LEON...WAKULLA...JEFFERSON...MADISON AND TAYLOR.

REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

1-DUVAL

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 16, 7:56 PM ESTTornado WarningTAEColquitt, Worth34 min
Dec 16, 8:25 PM ESTSevere Thunderstorm WarningTAEEarly50 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.